Re: subtle statin side effects nearly universal
Catey Shanahan wrote:
"Most doctors would be crazy to ask elderly women about dizziness,
fatigue, and forgetfulness because of course they're going to be dizzy,
tired, and forgetful sometimes, and just by asking, now you've got them
worried. Unless you also happen to have a potential solution for their
mild complaints (ie "you should stop your Lipitor, Mrs. Pumpernickle) you
just don't want to open that can of worms. But it seems to me we have a
nation of dizzy, achey, tired older middle aged and elderly men and women
who feel better after stopping the drug."
If you really think you are doing something for these patients, then
you have to ask them all these questions including those not on statins.
You could trying giving those not on statins, placebos or Lipitor and see
if you get an improvement. Don't underestimate the power of placebo or
jus talking to the patient.
Competing interests: No competing interests